Tornadoes · United States · Texas · 2015
EF0 tornado, Goodnight, Texas, November 16, 2015
This EF0 tornado ran 0.4 miles across Armstrong County on November 16, 2015, touching down at 5:44 PM CST and reaching 50 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- November 16, 2015
- Touchdown
- 5:44 PM CST (23:44 UTC)
- Lifted
- 5:45 PM CST (23:45 UTC)
- On the ground
- 1 minutes
- Path length
- 0.4 miles (0.6 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- County
- Armstrong County
- Touchdown point
- 35.007, -101.300
- Lift-off point
- 35.010, -101.294
- Record number
- 1511161744-01
The damage survey
1 damage points were recorded along this path by NWS AMA, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0.
- Brief touchdown. No visible damage
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A powerful storm system brought significant severe weather to the region. Tornadoes, damaging winds, and large hail accompanied thunderstorms that formed during the afternoon hours and persisted into the evening. This was a very unusual event for late fall in the Central High Plains. One significant factor in this anomalous event was the presence of an unusual amount of moisture for mid-November, contributing to relatively high values of instability. No tornadoes had previously been documented in the Texas Panhandle during the month of November.
Storm chasers witnessed a brief tornado about 5 1/2 miles west of Goodnight. No damage was seen. The tornado was rated EF-0.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
2 minutes of warning. NWS AMA issued a tornado warning for this county at 23:42 UTC, 2 minutes before the tornado touched down, in force until 00:15 UTC.
The county was under a tornado watch, issued at 19:07 UTC and running to 02:42 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 19:07 UTC | 02:42 UTC | Tornado Watch | AMA |
| 22:50 UTC | 23:45 UTC | Severe Thunderstorm Warning | AMA |
| 23:06 UTC | 23:30 UTC | Tornado Warning | AMA |
| 23:42 UTC | 00:15 UTC | Tornado Warning | AMA |
| 23:55 UTC | 00:30 UTC | Severe Thunderstorm Warning | AMA |
| 01:37 UTC | 02:30 UTC | Severe Thunderstorm Warning | AMA |
| 02:31 UTC | 03:15 UTC | Severe Thunderstorm Warning | AMA |
| 02:42 UTC | 03:52 UTC | Tornado Watch | AMA |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 20:16 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the tornado touched down at Nov 16, 5:44 PM CST, 0 minutes earlier.
Area forecast discussion, Nov 16, 5:44 PM CST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 544 PM CST MON NOV 16 2015 .AVIATION... SCATTERED THUNDERSTORMS WITH GUSTY WINDS WILL CONTINUE AROUND THE TAF SITES THROUGH THE MID EVENING. CLOUDS WILL DECREASE OVERNIGHT. A STRONG COLD FRONT WILL MOVE THROUGH THE TAF SITES TUESDAY MORNING WITH POSSIBLE GUSTS OVER 40 KNOTS. CLOUDS WILL LOWER BEHIND THE COLD FRONT...BUT THEY SHOULD REMAIN VFR. && .PREV DISCUSSION... /ISSUED 339 PM CST MON NOV 16 2015/ DISCUSSION... AS A LOW APPROACHES THE AREA...TEMPS THIS AFTERNOON HAVE REACHED THE 70S AND DEW POINTS INTO THE 50S. THIS HAS ALLOWED THE PANHANDLES TO BE PRIMED FOR SEVERE WEATHER THIS AFTERNOON. SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED OVER THE WESTERN PANHANDLES AND WILL CONTINUE TO DEVELOP ACROSS THE AREA AND MOVE TO THE NORTHEAST. SOME OF THE STORMS HAVE ALREADY BEEN SEVERE WITH HAIL UP TO QUARTER SIZE AND WIND GUSTS UP TO 50 MPH. THE SEVERE THREAT WILL CONTINUE THROUGH THE AFTERNOON AND EVENING AS CAPE OVER THE EASTERN TWO THIRDS OF THE AREA IS FORECAST TO BE AROUND 1600J/KG. EFFECTIVE BULK SHEAR IS LARGE ENOUGH TO SUPPORT DISCRETE SUPERCELLS. HIRES MODELS ARE INDICATING THESE DISCRETE CELLS WILL TURN INTO A QLCS LATE THIS EVENING AND THIS LINE OF STORMS SHOULD MOVE OUT OF THE PANHANDLES BY MIDNIGHT IF IT FOLLOWS THE TEXAS TECH WRF. IF IT FOLLOWS THE HRRR...THE LINE WILL FORM EAST OF THE AREA. ON THE BACK SIDE OF THE LOW...THE OKLAHOMA AND NORTHERN TEXAS PANHANDLE WILL SEE WRAP AROUND PRECIP IN THE FORM OF RAIN TRANSITIONING TO SNOW ON TUESDAY AND CONTINUING INTO TUESDAY NIGHT. THE NAM AND GFS ARE IN BETTER AGREEMENT ON THIS PART OF THE EVENT NOW AND ACCUMULATIONS SHOULD BE LIGHT WITH TOTALS UP TO ONE HALF INCH...MOSTLY IN THE NORTHWEST OKLAHOMA PANHANDLE. WINDS WILL STRENGTHEN TUESDAY TO THE 25 TO 35 MPH RANGE SO VISIBILITIES MAY DROP WHEN SNOW IS FALLING. THESE VALUES ARE CURRENTLY LOWER THAN BLIZZARD CONDITIONS BUT A WINTER WEATHER ADVISORY MAY BE NEEDED IF VISIBILITY DROPS LOW ENOUGH. AS THE LOW MOVES OFF TO THE NORTHEAST AND PRECIP MOVES OUT OF THE AREA...WEDNESDAY THROUGH NEXT TUESDAY ARE LOOKING TO BE DRY. TEMPS SHOULD BE AROUND SEASONAL VALUES EXCEPT FOR SATURDAY WHEN A DRY COLD FRONT MOVES THROUGH AND COOLS TEMPS FOR THE DAY BUT THE RETURN OF SOUTHERLY FLOW SHOULD BRING TEMPS BACK UP BY SUNDAY. BEAT && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/10
Hazardous weather outlook, Nov 16, 2:39 PM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 239 PM CST MON NOV 16 2015 OKZ001>003-TXZ001>020-171200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 239 PM CST MON NOV 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND EVENING. LARGE HAIL TO 2 INCHES AND DAMAGING WINDS TO 70 MPH WILL BE THE PRIMARY THREATS ALTHOUGH ISOLATED TORNADOES ARE ALSO POSSIBLE. THOUGH SEVERE WEATHER IS POSSIBLE AREA WIDE...THE GREATEST THREAT OF SIGNIFICANT SEVERE WEATHER WILL BE EAST OF A LINE FROM CLAUDE TO SPEARMAN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SNOW WILL BE POSSIBLE ACROSS MAINLY NORTHERN PARTS OF THE COMBINED PANHANDLES TUESDAY THROUGH TUESDAY NIGHT. LIGHT ACCUMULATIONS OF SNOW WILL BE POSSIBLE DURING THIS TIME ESPECIALLY IN THE FAR NORTHWEST TEXAS AND WESTERN OKLAHOMA PANHANDLES...AN INCH OR LESS COULD FALL. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS CAN BE EXPECTED TUESDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER GROUPS WILL LIKELY BE ACTIVATED THROUGH THE EVENING. BEAT
In the hours before
Special weather statement, Nov 16, 4:44 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 444 PM CST MON NOV 16 2015 TXZ008-009-013-014-162315- ROBERTS TX-GRAY TX-CARSON TX-HUTCHINSON TX- 444 PM CST MON NOV 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAY...SOUTHEASTERN HUTCHINSON...EASTERN CARSON AND SOUTHWESTERN ROBERTS COUNTIES UNTIL 515 PM CST... AT 444 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHITE DEER...OR 8 MILES EAST OF PANHANDLE...MOVING NORTHEAST AT 70 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PAMPA...WHITE DEER...SKELLYTOWN AND KINGSMILL. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3526 10118 3534 10138 3579 10118 3567 10089 TIME...MOT...LOC 2244Z 207DEG 60KT 3538 10124 SIMPSON
Local storm report, Nov 16, 5:15 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
515 PM CST MON NOV 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 4 SW GUYMON 36.65N 101.53W
11/16/2015 M1.50 INCH TEXAS OK EMERGENCY MNGR
&&
EVENT NUMBER AMA1500749
LGLocal storm report, Nov 16, 5:16 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
516 PM CST MON NOV 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 1 S HOOKER 36.85N 101.21W
11/16/2015 M1.00 INCH TEXAS OK EMERGENCY MNGR
&&
EVENT NUMBER AMA1500750
LGLocal storm report, Nov 16, 5:22 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
522 PM CST MON NOV 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL TYRONE 36.96N 101.07W
11/16/2015 M1.75 INCH TEXAS OK BROADCAST MEDIA
&&
EVENT NUMBER AMA1500751
LGSpecial weather statement, Nov 16, 5:24 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 524 PM CST MON NOV 16 2015 OKZ001-170015- CIMARRON OK- 524 PM CST MON NOV 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CIMARRON COUNTY UNTIL 615 PM CST... AT 524 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF BOISE CITY...MOVING NORTHEAST AT 55 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL CIMARRON COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR CENTRAL OKLAHOMA. LAT...LON 3699 10221 3679 10248 3681 10277 3700 10270 TIME...MOT...LOC 2324Z 208DEG 48KT 3688 10254 SIMPSON
Local storm report, Nov 16, 5:28 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
528 PM CST MON NOV 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL TYRONE 36.96N 101.07W
11/16/2015 E1.75 INCH TEXAS OK PUBLIC
HAIL TO THE SIZE OF GOLF BALLS FELL IN TYRONE.
&&
EVENT NUMBER AMA1500752
FENNERThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Amarillo Airport, TX (KAMA), 12:00Z
11.7 hours before the tornado, 44 km from the path. November 16, 2015.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -78629 J/kg
- Surface CAPE
- 3 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.6 K/km
Amarillo Airport, TX (KAMA), 00:00Z
0.3 hours after it, 44 km from the path. November 17, 2015.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- -63 J/kg
- Surface CAPE
- 955 J/kg
- Mixed-layer LCL
- 1692 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.3
- 0-3 km lapse rate
- 7.8 K/km
The surface observations
Amarillo - Rick Husband Intl (AMA), 44 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 21:53 UTC | 73 | 49 | 170° 27 kt | 39 | 998 | |
| 22:53 UTC | 68 | 52 | 160° 22 kt | 33 | 997.3 | |
| 23:53 UTC | 64 | 50 | 160° 16 kt | 997.3 | ||
| 00:34 UTC | 61 | 53 | 140° 18 kt | 24 | 996.6 | -TSRA |
| 00:53 UTC | 61 | 54 | 170° 25 kt | 37 | 996.6 | -TSRA |
| 01:06 UTC | 61 | 55 | 160° 18 kt | 996.6 | ||
| 01:13 UTC | 60 | 55 | 170° 13 kt | 996.6 | VCTS | |
| 01:30 UTC | 62 | 56 | 160° 25 kt | 32 | 995.3 | |
| 01:38 UTC | 62 | 56 | 160° 28 kt | 36 | 994.6 | VCTS |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Amarillo radar (KAMA), 45 km away, was scanning. The volume nearest the touchdown began at 23:42 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:57 UTC | HAIL 2 | 6 Nnw Vigo Park | Swisher, TX | OBSERVED ALONG FM ROAD 2301. TIME ESTIMATED FROM RADAR. |
| 23:13 UTC | HAIL 1.75 | 4 Nne Wayside | Armstrong, TX | HAIL TO THE SIZE OF GOLF BALLS WAS REPORTED. |
| 23:45 UTC | TORNADO | 6 Wsw Goodnight | Armstrong, TX | BRIEF TORNADO JUST EAST OF TEXAS STATE HIGHWAY 207 AND JUST NORTH OF PALO DURO CANYON. |
| 23:45 UTC | TORNADO | 7 Ene Amarillo | Potter, TX | BRIEF TORNADO TOUCHDOWN IN AN OPEN FIELD. NO VISIBLE DAMAGE AND NO DAMAGE REPORTED. EF0. |
| 00:10 UTC | TORNADO | 1 W Groom | Carson, TX | BRIEF TORNADO TOUCHDOWN IN AN OPEN FIELD. NO VISIBLE DAMAGE AND NO DAMAGE REPORTED. EF0. |
| 00:27 UTC | TORNADO | 11 S Pampa | Gray, TX | |
| 00:28 UTC | HAIL 0.75 | Lake Tanglewood | Randall, TX | PENNY SIZE HAIL NEAR LAKE TANGLEWOOD. |
| 00:48 UTC | TSTM WND GST 60 | Amarillo | Potter, TX | PENNY SIZE HAIL AND WIND GUSTS NEAR 60 MPH REPORTED NEAR 34TH AND TECKLA. |
| 00:48 UTC | HAIL 0.75 | Amarillo | Potter, TX | PENNY SIZE HAIL AND WIND GUSTS NEAR 60 MPH REPORTED NEAR 34TH AND TECKLA. |
| 00:49 UTC | HAIL 1 | 4 Sw Amarillo | Randall, TX | |
| 00:51 UTC | HAIL 0.88 | Amarillo | Potter, TX | NICKEL SIZED HAIL REPORTED NEAR 45TH AND TECKLA. |
| 00:58 UTC | TORNADO | 8 S Pampa | Gray, TX | TORNADO ON THE GROUND REPORTED 8 MILES SOUTH OF PAMPA |
| 01:09 UTC | TORNADO | 6 Se Kingsmill | Gray, TX | TORNADO REPORTED 6 MILES SOUTHEAST OF KINGSMILL. |
| 01:55 UTC | HAIL 1 | 2 E Canyon | Randall, TX | |
| 01:56 UTC | TSTM WND GST 60 | 3 Ssw Amarillo | Randall, TX | |
| 02:05 UTC | HAIL 1 | 5 Ssw Amarillo | Randall, TX | HAIL AT 58TH AND WASHINGTON. |
| 02:05 UTC | HAIL 1 | Amarillo | Potter, TX | |
| 02:05 UTC | HAIL 1.25 | 3 Sse Amarillo | Randall, TX | |
| 02:08 UTC | HAIL 1 | Amarillo | Potter, TX | MULTIPLE REPORTS OF QUARTER SIZE HAIL ACROSS DOWNTOWN AMARILLO. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2015 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of November 16, 2015
38 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| November 16 | 3:54 PM CST | EF0 | Grant, KS | 0.1 | 25 | |||
| November 16 | 5:14 PM CST | EF0 | Finney, KS | 4.6 | 50 | |||
| November 16 | 5:20 PM CST | EF0 | Gove, KS | 2.7 | 25 | |||
| November 16 | 5:30 PM CST | EF0 | Gove, KS | 1.8 | 25 | |||
| November 16 | 5:34 PM CST | EF1 | Gove, KS | 18.5 | 300 | |||
| November 16 | 5:38 PM CST | EF3 | Seward, KS | 51.3 | 2,000 | |||
| November 16 | 5:44 PM CST | EF0 | Roberts, TX | 0.1 | 50 | |||
| November 16 | 5:56 PM CST | EF2 | Lane, KS | 16.5 | 1,500 | |||
| November 16 | 6:05 PM CST | EF0 | Roberts, TX | 0.3 | 50 | |||
| November 16 | 6:09 PM CST | EF0 | Carson, TX | 0.2 | 50 | |||
| November 16 | 6:19 PM CST | EF1 | Meade, KS | 6.3 | 100 | |||
| November 16 | 6:20 PM CST | EF3 | Gray, TX | 31.9 | 750 | |||
| November 16 | 6:27 PM CST | EF1 | Ness, KS | 3.9 | 200 | |||
| November 16 | 6:36 PM CST | EF1 | Norton, KS | 6.0 | 100 | |||
| November 16 | 6:42 PM CST | EF2 | Carson, TX | 10.4 | 175 | |||
| November 16 | 6:44 PM CST | EF0 | Ochiltree, TX | 3.7 | 100 | |||
| November 16 | 6:46 PM CST | EF2 | Gaines, TX | 5.6 | 100 | |||
| November 16 | 6:52 PM CST | EF1 | Ochiltree, TX | 5.8 | 200 | |||
| November 16 | 6:55 PM CST | EF2 | Gray, KS | 14.9 | 500 | |||
| November 16 | 7:00 PM CST | EF1 | Ochiltree, TX to OK | 5.2 | 400 | |||
| November 16 | 7:06 PM CST | EF3 | Gray, TX | 10.9 | 500 | |||
| November 16 | 7:06 PM CST | EF0 | Trego, KS | 1.7 | 100 | |||
| November 16 | 7:10 PM CST | EF1 | Norton, KS | 3.9 | 400 | $83,000 | ||
| November 16 | 7:10 PM CST | EF0 | Beaver, OK | 4.2 | 100 | |||
| November 16 | 7:22 PM CST | EF1 | Gray, TX | 16.0 | 300 | |||
| November 16 | 7:24 PM CST | EF1 | Norton, KS to NE | 18.4 | 400 | $50,000 | ||
| November 16 | 7:43 PM CST | EF0 | Hutchinson, TX | 0.6 | 50 | |||
| November 16 | 7:45 PM CST | EF0 | Roberts, TX | 7.2 | 50 | |||
| November 16 | 7:58 PM CST | EF0 | Potter, TX | 0.4 | 50 | |||
| November 16 | 8:13 PM CST | EF1 | Comanche, KS | 16.1 | 810 | |||
| November 16 | 8:19 PM CST | EF1 | Trego, KS | 0.8 | 100 | |||
| November 16 | 8:20 PM CST | EF1 | Hemphill, TX to OK | 43.0 | 200 | |||
| November 16 | 8:26 PM CST | EF1 | Ochiltree, TX | 14.6 | 70 | |||
| November 16 | 8:38 PM CST | EF1 | Comanche, KS | 5.3 | 460 | |||
| November 16 | 8:59 PM CST | EF0 | Lipscomb, TX | 4.7 | 100 | |||
| November 16 | 9:18 PM CST | EF2 | Harper, OK | 27.2 | 400 | $7,000 | ||
| November 16 | 9:24 PM CST | EF1 | Beaver, OK | 8.9 | 500 | |||
| November 16 | 10:09 PM CST | EF1 | Woods, OK | 3.3 | 200 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.